Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What are the causes,symptoms and treatment for ADHD?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
So recently, I've been wondering if I have ADHD. For my entire life, my friends have jokingly stated "oh, you've got ADD" because I have a hard time sitting still (chronic leg shaking) and I have a hard time following conversations because I'm thinking of other things, and even completing daily tasks. I always brushed off their jokes, but recently, a friend suggested that I seek psychiatric help. I'm completely unorganized, I day dream a lot and think about everything at once, pretty much to the point where it's interfering with my career because I have a hard time getting small tasks done. I stay away all night just thinking. It also has a negative effect on my relationship. My boyfriend gets frustrated because I'll misplace things all the time and forget what I did with the car keys or my debit card. It's so hard for me to motivate myself to work on important projects, but they do get done at the very last minute because I am deathly afraid of getting in trouble at work. I spend 60% of my work day daydreaming, and it's so hard for me to finish the smallest tasks. I've been avoiding going to a doctor about this for the past few years of my adult life because I 1) am possibly in denial and scared to admit that there could be something wrong 2) procrastinate and 3) I am anxious and nervous that they will think I am either out of my mind or just plain lying and that I won't get help. I am scared to bring this up to a doctor because an old co worker told me that asking if I have ADHD is a red flag because "everyone tries to get drugs for it." I know this sounds irrational, but I've let this fear consume me for the past 5 years, and now the possibility of whatever is wrong with me is starting to really have a negative effect on my life. How do I bring this up to a doctor?
Posted Wed, 19 Feb 2014 in Mental Health
Answered by Dr. Srikanth Reddy 19 minutes later
Brief Answer: It could be ADHD Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. The symptoms that you have stated of being solitary, difficulty in getting organized, misplacing things, missing the deadlines, not able to keep the work all go in favour of the ADHD. Over a period of time hyperactivity reruces only attention deficit persists. Its very common and was probably under recognized until now. Now there are good treatments available and everybody suffering ADHD should be given the benefits of drugs. The patient visiting my clinic i generally prefer giving meyhylphenidate or adderal. These drugs show quick benefit and the effects are completely reversible on stopping. You should sincerely consider going to a psychiatrist. Identify the psychiatrist in your area and fix an appointment with him. You can discuss yhe above mentioned drugs with him and he will ceryainly help you. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor